MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX DIAMOND - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX DIAMOND - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82875
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual inspection was performed.The coil plunger, the coil introducer and retaining clip were not returned.The main coil was returned for this complaint.The coil was kinked and stretched.No more damages were found in the returned device.Microscopic inspection on main coil was performed.Both zap tip shape and surface were smooth.Dimensional inspection on the main coil revealed that both zap tip od (outer diameter) and primary coil od were within specification.However, the number of fiber bundles were incomplete.
 
Event or Problem Description
Reportable based on device analysis completed on 11mar2022.It was reported that the coil was stuck inside the microcatheter.The target lesion was located in the renal area.A 18 3mm/3.3 mm vortx diamond-18 coil was selected for use.During the procedure, the device was intermittently hydrated.When the doctor attempted to push the device, the coil got stuck in the middle of the microcatheter and could not be pushed any further.The procedure was completed with a different device.No complications were reported and patient was doing good post procedure.However, device analysis revealed that the fiber bundles were incomplete.

Brand Name
VORTX DIAMOND - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14026885
Report Number2134265-2022-03243
Device Sequence Number11411984
Product Code KRD
UDI-Device Identifier08714729324874
UDI-Public08714729324874
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2024
Device Model Number82875
Device Catalogue Number82875
Device Lot Number0027474558
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Initial Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale